Thunderstorm Wind, Rankin
- When
- April 14, 3:30 PM CST
- Where
- Rankin County, 5 mi N of Pelahatchie
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.383, -89.800
About six large trees were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 14, 1:30 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT SAT APR 14 2001 LOOKING AT CURRENT FORECAST PACKAGE...MAIN PROBLEMS LOOK TO BE PRECIP IN THE SHORT TERM...AND TEMPS IN THE EXTENDED. EVENING UPPER AIR ANALYSIS SHOWS SEVERAL SHORTWAVES ZIPPING THROUGH RELATIVELY ZONAL FLOW OVER MOST OF THE CONUS. A FEW SYNOPTIC SCALE WRINKLES ARE BEING CREATED BY GOOD TROUGH OVER NEW ENGLAND/EASTERN CA...AND SHORTWAVE DIVING INTO THE NORTHWESTERN CONUS. SUBTROPICAL JET HAS BECOME MORE EAST-WEST ORIENTED...STRETCHING FROM THE MID MISS RIVER VALLEY TO OVER THE DELMARVA PENINSULA. ANOTHER SMALLER JET WAS ANALYZED OVER THE CENTRAL US ROCKIES...IN RESPONSE TO NORTHWESTERN CONUS SHORTWAVE. IN THE LOWER LEVELS...SURFACE FRONT/BOUNDARY HAS MEANDERED TO ALONG THE GULF COAST...WITH PRESSURE RUNNING FROM THE GREAT LAKES INTO THE TENN RIVER VALLEY...OVER POWERING RIDGE RUNNING FROM THE ATLANTIC INTO GULF/MEXICO. GOOD SOUTHERLY FLOW OVER WESTERN GULF/SOUTHERN PLAINS PUMPING IN THE LOWER LEVEL MOISTURE ON EVENING ANALYSIS. AVN/ETA/NGM PAINTING THE FOLLOWING SYNOPTIC SITUATION FOR THE SHORT TERM. AS UPPER SYSTEM MOVES INTO THE NORTHERN PLAINS TONIGHT INTO SUNDAY...SUBTROPICAL JET GETS SQUEEZED EAST...WITH RIGHT/REAR DIVERGENCE FORMING LOW SURFACE SYSTEM OVER TX/OK PANHANDLES TONIGHT. CONCURRENTLY...AS EASTERN LOW LEVEL HIGH PRESSURE MOVES EAST...HIGH PRESSURE OVER THE GULF WILL GAIN DOMINANCE...PUSHING SURFACE BOUNDARY NORTH TONIGHT INTO SUNDAY. AS JET GETS PUSHED EAST...JET DYNAMICS ORGANIZE LOW LEVEL SYSTEM MORE...BREAKING PIECE OFF AND TAKING IT EASTWARD FROM CENTRAL PLAINS INTO THE CAROLINAS BY SUNDAY. AVN/NGM/ETA DIFFER SIGNIFICANTLY WITH PATH OF THIS LOW...WITH ETA FARTHEST NORTH BY ABOUT 300 MILES OR SO AS COMPARED TO AVN/NGM. ACTIVITY OVER SOUTHERN PLAINS/LOWER MISS RIVER VALLEY MORE CONSISTENT...WITH RETREATING SURFACE BOUNDARY/WARM FRONT PROVIDING A FOCUS FOR PRECIP THROUGH THE SHORT TERM. FOCUS IS INITIALLY OVER SOUTHERN PLAINS TO ALONG THE GULF COAST TODAY...SHIFTING NORTH TO A ROUGH AR/SOUTHERN TN LINE BY LATE SUNDAY. SHORTWAVE BEING WHIPPED SOUTH WEST OF LOW MOVING IN FROM CA WILL THEN PROVIDE THE DYNAMICS TO PUSH FRONT SOUTH...TO OVER THE GULF THE FIRST FEW DAYS OF THE EXTENDED. FOR THE SHORT TERM...PARTLY TO MOSTLY CLOUDY SKIES WILL DOMINATE...AS MID/UPPER LEVEL CLOUDS BLOW IN FROM THE SOUTHERN PLAINS. FOR PRECIP...AM GOING TO PUT BEST POPS IN WESTERN SECTIONS...DUE TO BETTER SOUTHERLY FLOW OVER SOUTHERN PLAINS. THINK ETA OVER-DOING IT QPF WISE. WITH INCREASING CLOUDS...AM GOING TO TIGHTEN TEMP RANGE AS THE SHORT TERM PROGRESSES...LEANING TOWARDS COOLER MAV TEMPS. WITH THE UNCERTAINTY IN THE POP FORECAST...AM GOING TO START WITH THE BETTER PERFORMER...THE MAV NUMBERS... TWEAKING FROM THERE. IN THE EXTENDED...AVN CONTINUES TREND OF MEDIUM RANGE MODELS LOOKED AT DURING FRI DAY SHIFT...WITH FRONT PUSHING THROUGH FA MONDAY INTO MONDAY NIGHT. COOLER...DRIER AIR BEHIND WILL BRING A LAST...WEAK WORD FROM OLE MAN WINTER. 540DM LINE STILL LOOKS TO DIP INTO NORTHERN MS...BUT FREEZING TEMPS LOOK TO STAY FAR NORTH OF THE FA. PRELIM NUMBERS... JAN 080/064 085/062 5322 MEI 082/063 085/062 4322 .JAN... MS...NONE. LA...NONE. AR...NONE. 16
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT SAT APR 14 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUSIANA...AND MUCH OF MISSISSIPPI TONIGHT. ALTHOUGH SOME SMALL HAIL AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS...NO SEVERE THUNDERSTORMS ARE EXPECTED. THE COMBINATION OF AN UNSTABLE AIR MASS AND A SLOW MOVING WARM FRONT WILL ALLOW FOR THE DEVELOPMENT OF THE THUNDERSTORM ACTIVITY OVERNIGHT. ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED AT THIS TIME. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
About six large trees were blown down.
A Cessna 172 airplane and a Piper Tri-Pacer airplane were flipped over and seriously damaged from severe thunderstorm winds. Three other small airplanes sustained minor damage. The roof of a nursing home located near the airport sustained damage due to strong winds lifting up a portion of the roof and rolling it up. Several trees and large limbs were blown down in the area near the airport. Elsewhere in the county, a number of trees and power lines were blown down, mainly from Madison to Gluckstadt. Several homes sustained roof damage from fallen trees and large limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240537, 5240538.